MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888145049
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the patient was having a replacement of the left jugular tunneled catheter over a wire.Intra-operatively, the sheath broke when the surgeon was exchanging the blue sheath that goes into the center of the lumen in a patient with end-stage renal disease with dysfunctional left jugular tunneled catheter.When the surgeon attempted to remove the sheath, all pieces were removed and accounted for.After a third attempt, a new catheter was inserted without incident.Post-operative chest x-ray was done which showed dialysis catheter tip projects over the junction of superior vena cava and right atrium.There was no pneumothorax.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CR  20101
MDR Report Key9763729
Report Number3009211636-2020-00058
Device Sequence Number10934762
Product Code MSD
UDI-Device Identifier10884521017818
UDI-Public10884521017818
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K112477
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 02/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/07/2021
Device Model Number8888145049
Device Catalogue Number8888145049
Device Lot Number1818500187
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2020
Initial Report FDA Received Date02/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1